# SDR 2003FA0000372

- Difficulty date: March 13, 2003
- Submitted: April 11, 2003
- Operation: General aviation
- Aircraft: N7326T
- Make and model: Cessna 172A
- Aircraft serial: 46926
- Engine: Cont O300*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part serial: 9520653
- Condition: Corroded
- Location: Nlg
- Part time: 2,207 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSP, NOSEWHEEL ASSY WAS REMOVED IN ORDER TO INSPECT THE BEARINGS FOR CONDITION.  ONE BEARING CUP WAS FOUND CORRODED.  WHEN LW67010 CUP WAS REMOVED FROM WHEEL HALF, TECH DISCOVERED BRG BORE SEVERELY WORN.  BEARING CUP HAD BEEN GLUED IN PLACE WITH REDDISH COLORED ADHESIVE COMPOUND, POSSIBLE LOCKTITE.  COMPOUND ADHERED TO WHEEL HALF AND BEARING CUP.  WITHOUT REMOVING COMPOUND FROM WHEEL HALF, TECH PLACED A CLEAN LW67010 BEARING CUP IN WHEEL HALF.  CUP SEATED IN BORE WITH LIGHT HAND PRESSURE AND SPUN FREELY WITH CONSIDERABLE CLEARANCE.  A/C OWNER STATED THAT NOSEWHEEL BRGS HAD BEEN REPLACED LAST ANNUAL.  GLUEING THE BEARING CUP IN PLACE IS NOT AN APPROVED REPAIR.
